Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 13, 2000, 1:11 PM PDT for Amador County, Calaveras County, San Joaquin County, California. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2000, 1:11 PM PDT (20:11 UTC)
- Expired
- Apr 13, 2000, 2:10 PM PDT
- In force
- 59 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Amador County, CA, Calaveras County, CA, San Joaquin County, CA
The radar
The Sacramento radar (KDAX), 82 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:11 PM PDT | Hail 0.75 | Linden, CA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
789 WUUS56 KSTO 132014 SVRSAC CAC005-009-077-132110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 111 PM PDT THU APR 13 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA * UNTIL 210 PM PDT * AT 1 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...LOCATED 5 MILES EAST OF STOCKTON AND IS MOVING NORTH-NORTHEAST 20 MPH. LARGE HAIL 1/2 INCH TO 1 INCH HAS BEEN INDICATED BY DOPPLER RADAR. HEAVY RAIN AND GUSTY WINDS TO 50 MPH ARE POSSIBLE. * THE SEVERE THUNDERSTORM WILL BE NEAR...LINDON BY 1:20 PM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BARUFFALDI/JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:02 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 13, 10:02 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT THU APR 13 2000 SHOWERS LINGERING THROUGHOUT THE REGION THIS MORNING...MOST NUMEROUS IN THE SIERRA. A FEW THUNDERSTORMS HAVE BEEN DETECTED OVER THE MOTHERLODE...AND SIERRA THIS MORNING. THUNDERSTORMS DEVELOPING SOUTH OF LAKE TAHOE REGION FOR NOW...AND EXPECT CONTINUED DEVELOPMENT OVER THIS AREA THROUGH THE MORNING. ELSEWHERE...AS ATMOSPHERE BEHIND THE FRONT DESTABILIZES SOME MORE TODAY THERE COULD STILL BE SOME MORE REDEVELOPMENT OCCURRING. CURRENT WORDING OF THE ZONES HANDLES IT WELL. ANOTHER SHORT WAVE ROTATES THROUGH OUR CWA TONIGHT...AND SHOULD PRODUCE MORE PRECIPITATION FOR THE REGION. MODELS IN FAIRLY GOOD AGREEMENT WITH DIVING VORT MAX SOUTHWARD ALONG THE COAST OVERNIGHT AND INTO SOUTHERN CAL ON FRIDAY. SHOWERS SHOULD BE TAPERING OFF FOR MOST LOCATIONS FRIDAY MORNING...BUT MAY CONTINUE FOR MOST OF THE DAY IN THE SIERRA AND NORTHERN MOUNTAIN LOCATIONS. AVN SHOWS A LOT OF WARM FRONT OVERRUNNING ON SATURDAY FOR THE REGION AHEAD OF THE NEXT COLD FRONT...WHICH MOST LIKELY WILL ARRIVE SOMETIME SATURDAY NIGHT. .STO...NONE.
In the hours before
Special weather statement, Apr 13, 10:45 AM PDT, 2 hours 26 minutes before
CAZ013>019-063-064-066>069-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1045 AM PDT THU APR 13 2000 ...UNSETTLED WEATHER FOR NORTHERN CALIFORNIA TODAY... THE ATMOSPHERE REMAINS UNSTABLE BEHIND THE COLD FRONT THAT PASSED THROUGH THE REGION LAST NIGHT AND EARLY THIS MORNING. SHOWERS WITH THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON. THE THUNDERSTORMS MAY CONTAIN HAIL...BRIEF HEAVY DOWNPOURS...LIGHTNING AND STRONG GUSTY WINDS. IN THE MOUNTAINS SNOW LEVELS RANGE BETWEEN 5500 TO 6500 FEET OVER THE NORTHERN MOUNTAINS...TO BETWEEN 6000 AND 7000 FEET IN THE SIERRA. FOUR INCHES OF NEW SNOW WAS REPORTED AT LASSEN LODGE THIS MORNING. AT TIMES SNOW WILL CONTINUE ACROSS THE HIGHER ELEVATIONS TODAY. ADDITIONAL SNOW FALL AMOUNTS WILL BE HIGHLY VARIABLE DUE TO THE SHOWERY NATURE OF THE SYSTEM. LOCALLY SNOW MAY FALL TO LOWER LEVELS IN HEAVIER SHOWERS...BUT NO ACCUMULATIONS ARE EXPECTED. SO FAR THIS MORNING...VERY HEAVY RAIN HAS BEEN REPORTED NORTH OF REDDING IN SHASTA COUNTY. THERE HAVE ALSO BEEN THREE REPORTS OF FUNNEL CLOUDS. ONE NEAR SLOUGHHOUSE...A SECOND NEAR CAMERON PARK...AND A THIRD NEAR FOLSOM IN SACRAMENTO COUNTY. FUNNEL CLOUDS DIFFER FROM TORNADOES IN THAT THEY ARE ROTATING COLUMNS OF AIR THAT DO NOT TOUCH THE GROUND. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST STATEMENTS ISSUED BY NATIONAL WEATHER SERVICE. BARUFFALDI NNNN
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:44 PM PDT | Severe Thunderstorm Warning | STO | Calaveras, Stanislaus | 41 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.